MAUDE Adverse Event Report: MDT POWERED SURGICAL SOLUTIONS TOOL MR8 BALL DISSECTING; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE

MDT POWERED SURGICAL SOLUTIONS TOOL MR8 BALL DISSECTING; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE
Model Number MR8-9BA75
Medical Device Problem Codes Overheating of Device (1437); Smoking (1585); Dull, Blunt (2407)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/16/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: product analysis: no evaluation will be performed as the device was discarded by customer.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a cranial biopsy procedure the drill bit as soon as it touched the bone immediately started getting extremely hot, producing smoke and wasn't cutting.There was no impact on the patient outcome.It was also reported that the surgeon switched to a different bit and proceeded with the case.
 
Additional Manufacturer Narrative
H3: evaluation of the device determined could not reproduce the reported malfunction of that extremely hot, producing smoke and wasn't cutting.It was also noted that mr8-9ba75 was returned in the used condition with the original packaging.The serial number and lot number are clearly visible.No oxide formation present and tool appears as expected.The tool was visually inspected under the microscope.A cut test was performed to compare the cutting efficiency and stability of the returned tool.The efficiency was evaluated based on the time taken for the tool to cut through the area, and the amount of heat generated, as felt by hand, by approximately the same amount of cutting.The stability was evaluated based on the presence or absence of uncontrolled vibration (chatter) during cutting.No noticeable differences in efficiency nor stability or signs of overheating were observed.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
TOOL MR8 BALL DISSECTING
Common Device Name
DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE
Manufacturer (Section D)
MDT POWERED SURGICAL SOLUTIONS
4620 n beach st
fort worth TX 76137
Manufacturer (Section G)
MDT POWERED SURGICAL SOLUTIONS
4620 n beach st
fort worth TX 76137
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
7635265677
MDR Report Key21110838
Report Number1625507-2025-00026
Device Sequence Number8682843
Product Code HBE
UDI-Device Identifier00763000506544
UDI-Public00763000506544
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K183515
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMR8-9BA75
Device Catalogue NumberMR8-9BA75
Device Lot Number0229456528
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/16/2024
Supplement Date Received by Manufacturer05/22/2025
Initial Report FDA Received Date01/09/2025
Supplement Report FDA Received Date05/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age70 YR
Patient SexFemale
Patient Weight59 KG